Doctor insights on:
Anaphylaxis Due To Severe Allergic Reaction
Afraid to go to sleep after severe allergic reaction (anaphylaxis) earlier today. What should I do?
Fear of anaphylaxis: Severe anaphylaxis can be very frightening. People often describe a sense of impending doom or thinking that they are going to die during the event. You also may be having side effects from steroids or Epinephrine used to treat the reaction that can cause anxiety, mood disturbance and insomnia. Make sure you see an allergist to sort out your fears. Proper preparation will help. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Can anaphylaxis occur after 4 doses of amoxicillin rather than just 1 dose? Can I develop a severe allergic reaction after 4 doses? Is that common?
Not common: But can happen, usually if it is the first time on the drug, takes time to be sensitized, drug allergy is a complex and tricky subject. Trust you stopped the amoxicillin and all other suspected offending drugs you are on, called your docto/ER for treatment, and for an alternative antibiotic if you still need one. Ask your your doctor for an epinephrine Rx to keep handy 4 accidental exposure later ...Read more
How come I have a severe allergic reaction such as anaphylaxis to vitamin pills but not to vitamins through IV fluids?
Aint' easy sometimes: Be skeptical of reactions to vitamins. It's really rare. Get a wise allergist who you trust to really go through your story. Look at it with open eyes. Sometimes causes are not always easily identified (idiopathic). There are a few tests that are helpful, though. ...Read moreSee 1 more doctor answer
If one has had a severe allergic reaction (anaphylaxis) to lisinipril, what can be used in its place for congestive heart failure?
ARB: Are you sure this is an anaphylactic ( allergic) reaction or "angioedema"? Lisinopril ( and all ace inhibitors) can cause angioedema in a small number of patients. If this is Lisinopril induced angioedema, an angiotensin receptor blocker (arb) may be used which has equivalent benefits for heart failure. These are medications such as losartan, valsartan. ...Read moreSee 1 more doctor answer
1.5 to 15%: Depends on what you read and the type of agent causing anaphylaxis, the reported incidences ranged from 1.5% to 15% although i think the incidence is under 0.1% annually. The severity was not detailed in the reports but a survey done about 10 years ago noted that there were 1500 deaths/yr from anaphylaxis in the us- some cases of unexplained deaths might not be included. ...Read more
If the immune system killed the peripheral nerves and caused severe rare progressive irreversible anaphylactic allergic reaction what's this diagnosed ?
The allergic reaction for certain drug can be mild rash on body only ? Or always it is manifested by a severe anaphylactic shock that can be fatal..?
Drug allergy: Many types of symptoms can be attributed to drug reactions from very mild to severe. ...Read more
Many causes: Severe allergic reactions (anaphylaxis) can be from stinging insects, foods, medications, latex, allergy shots, exercise, and idiopathic (about 1/3 of reactions, there is no cause found). These reactions can resolve with treatment, but some go on to be fatal especially if there is a delay in giving Epinephrine or the person has asthma. ...Read more
How quickly does anaphylaxis happen? I ate something 6 hours ago, and I am starting to feel like I am having an allergic reaction.
At what dose would an allergic reaction or anaphylaxis happen? I took 2 doses so far of amoxicillin and I've been okay. Likely to have a reaction?
- Talk to a doctor live online for free
- Allergic reaction anaphylaxis symptoms
- Severe allergic reaction to amoxicillin
- Severe allergic reaction to bactrim
- Ask a doctor a question free online
- Swelling of face due to allergic reaction
- Swollen lips due to allergic reaction
- Skin rash due to allergic reaction
- Facial swelling due to allergic reaction
- Talk to a dermatologist online